Alert archive / Utah / Flash Flood Watches in 2012
Flash Flood Watch 5, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood watch at Aug 19, 2012, 2:53 AM MDT. It took effect at Aug 19, 2012, 12:00 PM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2012, 2:53 AM MDT (08:53 UTC)
- In effect from
- Aug 19, 2012, 12:00 PM MDT
- Expired
- Aug 19, 2012, 10:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Salt Lake City, UT
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
118 WGUS65 KSLC 190853 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 253 AM MDT SUN AUG 19 2012 UTZ019-192300- /O.NEW.KSLC.FF.A.0005.120819T1800Z-120820T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UTAHS DIXIE AND ZION NATIONAL PARK- 253 AM MDT SUN AUG 19 2012 ...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WATCH FOR UTAHS DIXIE AND ZION NATIONAL PARK. * FROM NOON MDT TODAY THROUGH THIS EVENING. * INCREASING MOISTURE ACROSS SOUTHWEST UTAH WILL SUPPORT SCATTERED THUNDERSTORMS. THIS ACTIVITY WILL CONTAIN LOCALLY HEAVY RAINFALL WHICH COULD TRIGGER FLASH FLOODING. FLASH FLOOD PRONE AREAS INCLUDE SLOT CANYONS...NORMALLY DRY WASHES AND BURN SCARS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
1 follow-up statement
285 WGUS65 KSLC 192058 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 258 PM MDT SUN AUG 19 2012 UTZ013-016-020-021-517-518-200400- /O.EXA.KSLC.FF.A.0005.000000T0000Z-120820T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN RAFAEL SWELL-SOUTHWEST UTAH-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS- 258 PM MDT SUN AUG 19 2012 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF CENTRAL UTAH... SOUTHERN UTAH AND SOUTHWEST UTAH...INCLUDING THE FOLLOWING AREAS...IN CENTRAL UTAH...CENTRAL MOUNTAINS AND SAN RAFAEL SWELL. IN SOUTHERN UTAH...GLEN CANYON RECREATION AREA/LAKE POWELL...SOUTH CENTRAL UTAH AND SOUTHWEST UTAH. IN SOUTHWEST UTAH...SOUTHERN MOUNTAINS. * UNTIL 10 PM MDT THIS EVENING * INCREASING MOISTURE ACROSS SOUTHWEST UTAH WILL SUPPORT SCATTERED THUNDERSTORMS. THIS ACTIVITY WILL CONTAIN LOCALLY HEAVY RAINFALL WHICH COULD TRIGGER FLASH FLOODING. FLASH FLOOD PRONE AREAS INCLUDE SLOT CANYONS...NORMALLY DRY WASHES AND BURN SCARS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ UTZ019-200400- /O.CON.KSLC.FF.A.0005.000000T0000Z-120820T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UTAHS DIXIE AND ZION NATIONAL PARK- 258 PM MDT SUN AUG 19 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHERN UTAH...INCLUDING THE FOLLOWING AREA... UTAHS DIXIE AND ZION NATIONAL PARK. * UNTIL 10 PM MDT THIS EVENING * INCREASING MOISTURE ACROSS SOUTHWEST UTAH WILL SUPPORT SCATTERED THUNDERSTORMS. THIS ACTIVITY WILL CONTAIN LOCALLY HEAVY RAINFALL WHICH COULD TRIGGER FLASH FLOODING. FLASH FLOOD PRONE AREAS INCLUDE SLOT CANYONS...NORMALLY DRY WASHES AND BURN SCARS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood watch went out at Aug 18, 9:46 PM MDT, 5 hours 7 minutes earlier.
Area forecast discussion, Aug 18, 9:46 PM MDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
946 PM MDT SAT AUG 18 2012
.SYNOPSIS...HIGH PRESSURE WILL REMAIN CENTERED OVER UTAH THROUGH
THE WEEKEND. A WEAK SYSTEM WILL MOVE THROUGH THE RIDGE SUNDAY
EVENING DRAWING MONSOON MOISTURE NORTHWARD. THE RIDGE WILL REBUILD
EARLY NEXT WEEK BEFORE WEAKENING ON TUESDAY AS ANOTHER DISTURBANCE
MOVES THROUGH THE GREAT BASIN.
&&
.DISCUSSION...MID LEVEL RIDGING ENCOMPASSES THE EASTERN GREAT
BASIN THIS EVENING...WITH AXIS EXTENDING ALONG THE UT/NV BORDER.
LIGHT NORTHERLY FLOW ALOFT HAS ALLOWED FOR A DRYING TREND ACROSS
MOST OF THE STATE OVER THE PAST 24 HOURS. THIS IS EXPECTED TO
CHANGE SUNDAY AS THIS RIDGE AXIS SHIFT SOUTHEAST...IN RESPONSE TO
A SHORTWAVE TROUGH LIFTING ALONG THE PACIFIC NORTHWEST. THIS WILL
ALLOW MOISTURE AXIS TO SLIDE EAST INTO UT...BRINGING A THREAT FOR
SHOWERS AND THUNDERSTORMS PARTICULARLY DURING THE LATE AFTERNOON
AND EVENING HOURS. THIS RIDGE REBOUNDS BRIEFLY MONDAY...BEFORE A
PROGRESSIVE SHORTWAVE TROUGH CROSSES THE NORTHERN ROCKIES/NORTHERN
GREAT BASIN LATER TUESDAY INTO EARLY WEDNESDAY. THIS TROUGH LOOKS
TO BRING A GOOD CHANCE FOR WETTING RAINS ACROSS MUCH OF THE AREA
DURING THIS TIMEFRAME.
UPDATED FORECAST TO REMOVE EVENING WEATHER AS CONVECTION HAS DIED
OFF ACROSS THE FORECAST AREA. OTHERWISE GOING FORECAST LOOKS IN
GOOD SHAPE.
&&
.AVIATION...SOUTHERLY WINDS WITH VFR CONDITIONS TO PREVAIL AT KSLC
THROUGH LATE SUNDAY MORNING.
&&
.FIRE WEATHER...A RED FLAG WARNING HAS BEEN ISSUED FOR DRY
LIGHTNING AND GUSTY ERRATIC OUTFLOW WINDS FOR SUNDAY AFTERNOON AND
EVENING FOR THE WESTERN VALLEYS OF UTAH. THE NORTHWESTERN VALLEYS
MAY NOT SEE MUCH CONVECTIVE DEVELOPMENT UNTIL LATER IN THE
AFTERNOON AND EVENING. SOUTHWESTERLY FLOW IS EXPECTED TO INCREASE
TUESDAY NIGHT AND WEDNESDAY AHEAD OF AN APPROACHING
TROUGH...ALLOWING MOISTURE TO MOVE BACK INTO MUCH OF THE DISTRICT.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING FROM NOON SUNDAY TO MIDNIGHT MDT SUNDAY NIGHT
FOR UTZ478-492-495.
WY...NONE.
&&
SEAMAN
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Aug 18, 11:39 AM MDT, 15 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1139 AM MDT SAT AUG 18 2012 UTZ001>016-019>021-517-518-WYZ021-191300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 1139 AM MDT SAT AUG 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS SOUTHERN UTAH THIS AFTERNOON. ANY STORMS WILL MOVE SLOWLY AND BE CAPABLE OF PRODUCING HEAVY RAIN. THEREFORE...FLASH FLOODING IS POSSIBLE ACROSS SOUTHERN UTAH...ESPECIALLY IN SLOT CANYONS AND NORMALLY DRY WASHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MONSOONAL MOISTURE WILL RETURN SUNDAY...INCREASING THE THREAT OF SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS MAY PRODUCE HEAVY RAIN. A WEAK SYSTEM MOVING THROUGH NORTHERN UTAH ON TUESDAY AND WEDNESDAY WILL FURTHER ENHANCE THUNDERSTORMS...ESPECIALLY ACROSS NORTHERN UTAH. FLASH FLOODING WILL BE POSSIBLE DURING THESE PERIODS ACROSS PRONE AREAS ACROSS SOUTHERN UTAH INCLUDING SLOT CANYONS AND NORMALLY DRY WASHES...AND BURN SCARS ACROSS THE REGION. SOME OF THE STORMS SUNDAY MAY INITIALLY CONTAIN DRY LIGHTNING ACROSS WESTERN UTAH. A FIRE WEATHER WATCH IS IN EFFECT FOR THESE AREAS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 2:41 PM MDT | Flash Flood Warning | SLC | Kane | 9 hr |
| Aug 19, 3:52 PM MDT | Flash Flood Warning | SLC | Kane | 4 hr |
| Aug 19, 4:29 PM MDT | Flash Flood Warning | SLC | Washington | 3 hr |
| Aug 19, 4:39 PM MDT | Flash Flood Warning | SLC | Garfield | 3 hr |
| Aug 19, 4:59 PM MDT | Flash Flood Warning | SLC | Kane, Washington | 4 hr |
| Aug 19, 5:38 PM MDT | Flash Flood Warning | SLC | Washington | 4 hr |
Nearby
Flash Flood Watches in Utah, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.